MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT231414
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Unspecified Infection (1930)
Date of Event 09/30/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog #plc121000/ serial # (b)(6) / udi # (b)(4) as a component of the same system.A.4.Patient weight: this information remains unavailable to gore.B.7.Other relevant history, including preexisting medical conditions: this information remains unavailable to gore d.10.Concomitant medical products and therapy dates: this information remains unavailable to gore.H.6.Type of investigation: code b15 - images were provided, and an imaging evaluation will be performed.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, the patient underwent emergent endovascular treatment of a ruptured abdominal aortic aneurysm (aaa) using gore® excluder® aaa endoprostheses.On (b)(6) 2024, the patient presented back to the ed with abdominal pain.Blood work showed an elevated white count.Additionally, ct imaging of the patient's abdomen was performed which showed a proximal type i and bilateral distal type i endoleaks.The physician reported that the endoleaks were suspected to be due to inflammation in the aorta.A pla230300 gore® excluder® aaa aortic extender component and two gore® excluder® aaa iliac extender components (pll161207 and pll161407) were implanted to reseal the aneurysm and stabilize the patient who was reportedly too unstable to undergo device explant at that time.On (b)(6) 2024, the patient was taken to the or and the gore® excluder® aaa endoprosthesis device system was explanted due to systemic infection.The source of the infection was unknown.It is unknown if the patient had an active infection at the time of device implant to treat the pre-existing ruptured aaa.On (b)(6) 2024, it was reported that the patient expired on an unknown date after the procedure.
 
Additional Manufacturer Narrative
H.6.Health effect - clinical code: code e1002 added h.6.Investigation findings for analysis of production records: code c21 updated to code c19 h.6.Investigation findings for analysis of production records: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.The review of the sterilization paperwork verified that the lots involved in this event met all pre-release specifications.H.6.Investigation findings for imaging evaluation: code c21 updated to code c19 h.6.Investigation findings for imaging evaluation: code c19 - the imaging evaluation was performed by a clinical imaging specialist.Two time-points were available for evaluation: pre-implantation cta dated (b)(6) 2024, and post-implantation cta dated (b)(6) 2024.The pre-implantation cta showed presence of surgical hardware in the patient¿s spine.The presence of this hardware caused streak artifact on the imaging.Post-implantation cta showed that the length from the left renal artery (lra) to the proximal circumferential device appeared to be 14.6mm, by centerline.The aortic diameter just distal to the lra appeared to be 17.6mm.The aortic diameter 15mm distal to the lra appeared to be 25.4mm.Contrast was seen outside the proximal end of the device, thereby confirming a proximal type i endoleak.Axial image showed contrast in the common iliac artery aneurysm sacs, thereby confirming distal type i endoleaks bilaterally.There was lack of circumferential distal device apposition in both common iliac arteries.H.6.Investigation conclusions: code d15 - there is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.H.6.Investigation conclusions: code d12 added according to the gore® excluder® aaa endoprostheses instructions for use, potential device or procedure related adverse events that may occur and/or require intervention or additional intraoperative procedure time include, but are not limited to, endoleak, infection (e.G., aneurysm, device, or access sites), surgical cut down, bypass or conversion, and death.Additionally, the safety and effectiveness of the gore® excluder® aaa endoprosthesis have not been evaluated in patient populations including, but not limited to, ruptured aneurysms.
 
Additional Manufacturer Narrative
H.6.Investigation conclusions: code d1001 added.H.6.Investigation conclusions: code d12 remains unchanged.H.6.Investigation conclusions: code d15 remains unchanged.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20554398
Report Number3007284313-2024-03545
Device Sequence Number21073196
Product Code MIH
UDI-Device Identifier00733132622375
UDI-Public00733132622375
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberRLT231414
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by ManufacturerNot provided
03/28/2025
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date01/17/2025
03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age66 YR
Patient SexMale